2018, 7(1): 61-77. doi: 10.3934/eect.2018004

Inverse observability inequalities for integrodifferential equations in square domains

Dipartimento di Scienze di Base e Applicate per l'Ingegneria, Sapienza Università di Roma, Via Antonio Scarpa 16,00161 Roma, Italy

* Corresponding author: Daniela Sforza.

Received  January 2017 Revised  September 2017 Published  January 2018

In this paper we will consider oscillations of square viscoelastic membranes by adding to the wave equation another term, which takes into account the memory. To this end, we will study a class of integrodifferential equations in square domains. By using accurate estimates of the spectral properties of the integrodifferential operator, we will prove an inverse observability inequality.

Citation: Paola Loreti, Daniela Sforza. Inverse observability inequalities for integrodifferential equations in square domains. Evolution Equations & Control Theory, 2018, 7 (1) : 61-77. doi: 10.3934/eect.2018004
References:
[1]

C. BardosG. Lebeau and J. Rauch, Sharp sufficient conditions for the observation, control and stabilization of waves from the boundary, SIAM J. Control Optim., 30 (1992), 1024-1065. doi: 10.1137/0330055.

[2]

C. M. Dafermos, Asymptotic stability in viscoelasticity, Arch. Rational Mech. Anal., 37 (1970), 297-308. doi: 10.1007/BF00251609.

[3]

C. M. Dafermos, An abstract Volterra equation with applications to linear viscoelasticity, J. Differential Equations, 7 (1970), 554-569. doi: 10.1016/0022-0396(70)90101-4.

[4]

A. E. Ingham, Some trigonometrical inequalities with applications to the theory of series, Math. Z., 41 (1936), 367-379. doi: 10.1007/BF01180426.

[5]

J. U. Kim, Control of a second-order integro-differential equation, SIAM J. Control Optim., 31 (1993), 101-110. doi: 10.1137/0331008.

[6]

V. Komornik and P. Loreti, Fourier Series in Control Theory Springer Monogr. Math., Springer-Verlag, New York, 2005. doi: 10.1007/b139040.

[7]

V. Komornik and P. Loreti, Observability of rectangular membranes and plates on small sets, Evol. Equ. Control Theory, 3 (2014), 287-304. doi: 10.3934/eect.2014.3.287.

[8]

V. Komornik and P. Loreti, Observability of square membranes by Fourier series methods, Bulletin SUSU MMCS, 8 (2015), 127-140. doi: 10.14529/mmp150308.

[9]

G. LebonC. Perez-Garcia and J. Casas-Vazquez, On the thermodynamic foundations of viscoelasticity, J. Chem. Phys., 88 (1988), 5068-5075. doi: 10.1063/1.454660.

[10]

J.-L. Lions, Exact controllability, stabilizability, and perturbations for distributed systems, Siam Rev., 30 (1988), 1-68. doi: 10.1137/1030001.

[11]

P. Loreti and D. Sforza, Exact reachability for second order integro-differential equations, C. R. Math. Acad. Sci. Paris, 347 (2009), 1153-1158. doi: 10.1016/j.crma.2009.08.007.

[12]

P. Loreti and D. Sforza, Reachability problems for a class of integro-differential equations, J. Differential Equations, 248 (2010), 1711-1755. doi: 10.1016/j.jde.2009.09.016.

[13]

P. Loreti and D. Sforza, Multidimensional controllability problems with memory, in Modern Aspects of the Theory of Partial Differential Equations (eds. M. Ruzhansky and J. Wirth), Operator Theory: Advances and Applications 216, Birkhäuser/Springer, Basel, (2011), 261-274. doi: 10.1007/978-3-0348-0069-3_15.

[14]

M. Mehrenberger, An Ingham type proof for the boundary observability of a $N$-d wave equation, C. R. Math. Acad. Sci. Paris, 347 (2009), 63-68. doi: 10.1016/j.crma.2008.11.002.

[15]

J. Prüss, Evolutionary Integral Equations and Applications Monographs in Mathematics, 87 Birkhäuser Verlag, Basel, 1993. doi: 10. 1007/978-3-0348-8570-6.

[16]

M. Renardy, W. J. Hrusa and J. A. Nohel, Mathematical Problems in Viscoelasticity Pitman Monogr. Pure Appl. Math., 35 Longman Sci. Tech., Harlow, Essex, 1987.

[17]

M. Renardy, Are viscoelastic flows under control or out of control?, Systems Control Lett., 54 (2005), 1183-1193. doi: 10.1016/j.sysconle.2005.04.006.

show all references

References:
[1]

C. BardosG. Lebeau and J. Rauch, Sharp sufficient conditions for the observation, control and stabilization of waves from the boundary, SIAM J. Control Optim., 30 (1992), 1024-1065. doi: 10.1137/0330055.

[2]

C. M. Dafermos, Asymptotic stability in viscoelasticity, Arch. Rational Mech. Anal., 37 (1970), 297-308. doi: 10.1007/BF00251609.

[3]

C. M. Dafermos, An abstract Volterra equation with applications to linear viscoelasticity, J. Differential Equations, 7 (1970), 554-569. doi: 10.1016/0022-0396(70)90101-4.

[4]

A. E. Ingham, Some trigonometrical inequalities with applications to the theory of series, Math. Z., 41 (1936), 367-379. doi: 10.1007/BF01180426.

[5]

J. U. Kim, Control of a second-order integro-differential equation, SIAM J. Control Optim., 31 (1993), 101-110. doi: 10.1137/0331008.

[6]

V. Komornik and P. Loreti, Fourier Series in Control Theory Springer Monogr. Math., Springer-Verlag, New York, 2005. doi: 10.1007/b139040.

[7]

V. Komornik and P. Loreti, Observability of rectangular membranes and plates on small sets, Evol. Equ. Control Theory, 3 (2014), 287-304. doi: 10.3934/eect.2014.3.287.

[8]

V. Komornik and P. Loreti, Observability of square membranes by Fourier series methods, Bulletin SUSU MMCS, 8 (2015), 127-140. doi: 10.14529/mmp150308.

[9]

G. LebonC. Perez-Garcia and J. Casas-Vazquez, On the thermodynamic foundations of viscoelasticity, J. Chem. Phys., 88 (1988), 5068-5075. doi: 10.1063/1.454660.

[10]

J.-L. Lions, Exact controllability, stabilizability, and perturbations for distributed systems, Siam Rev., 30 (1988), 1-68. doi: 10.1137/1030001.

[11]

P. Loreti and D. Sforza, Exact reachability for second order integro-differential equations, C. R. Math. Acad. Sci. Paris, 347 (2009), 1153-1158. doi: 10.1016/j.crma.2009.08.007.

[12]

P. Loreti and D. Sforza, Reachability problems for a class of integro-differential equations, J. Differential Equations, 248 (2010), 1711-1755. doi: 10.1016/j.jde.2009.09.016.

[13]

P. Loreti and D. Sforza, Multidimensional controllability problems with memory, in Modern Aspects of the Theory of Partial Differential Equations (eds. M. Ruzhansky and J. Wirth), Operator Theory: Advances and Applications 216, Birkhäuser/Springer, Basel, (2011), 261-274. doi: 10.1007/978-3-0348-0069-3_15.

[14]

M. Mehrenberger, An Ingham type proof for the boundary observability of a $N$-d wave equation, C. R. Math. Acad. Sci. Paris, 347 (2009), 63-68. doi: 10.1016/j.crma.2008.11.002.

[15]

J. Prüss, Evolutionary Integral Equations and Applications Monographs in Mathematics, 87 Birkhäuser Verlag, Basel, 1993. doi: 10. 1007/978-3-0348-8570-6.

[16]

M. Renardy, W. J. Hrusa and J. A. Nohel, Mathematical Problems in Viscoelasticity Pitman Monogr. Pure Appl. Math., 35 Longman Sci. Tech., Harlow, Essex, 1987.

[17]

M. Renardy, Are viscoelastic flows under control or out of control?, Systems Control Lett., 54 (2005), 1183-1193. doi: 10.1016/j.sysconle.2005.04.006.

Figure 1.  Plot of the function $\beta\to\Lambda^{+}_{11}(\beta)+\Lambda^{-}_{11}(\beta)$
[1]

Michael Ruzhansky, Jens Wirth. Dispersive type estimates for fourier integrals and applications to hyperbolic systems. Conference Publications, 2011, 2011 (Special) : 1263-1270. doi: 10.3934/proc.2011.2011.1263

[2]

Vilmos Komornik, Gérald Tenenbaum. An Ingham--Müntz type theorem and simultaneous observation problems. Evolution Equations & Control Theory, 2015, 4 (3) : 297-314. doi: 10.3934/eect.2015.4.297

[3]

Michel Potier-Ferry, Foudil Mohri, Fan Xu, Noureddine Damil, Bouazza Braikat, Khadija Mhada, Heng Hu, Qun Huang, Saeid Nezamabadi. Cellular instabilities analyzed by multi-scale Fourier series: A review. Discrete & Continuous Dynamical Systems - S, 2016, 9 (2) : 585-597. doi: 10.3934/dcdss.2016013

[4]

Jiecheng Chen, Dashan Fan, Lijing Sun. Asymptotic estimates for unimodular Fourier multipliers on modulation spaces. Discrete & Continuous Dynamical Systems - A, 2012, 32 (2) : 467-485. doi: 10.3934/dcds.2012.32.467

[5]

Philippe Chartier, Ander Murua, Jesús María Sanz-Serna. A formal series approach to averaging: Exponentially small error estimates. Discrete & Continuous Dynamical Systems - A, 2012, 32 (9) : 3009-3027. doi: 10.3934/dcds.2012.32.3009

[6]

Jan-Cornelius Molnar. On two-sided estimates for the nonlinear Fourier transform of KdV. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 3339-3356. doi: 10.3934/dcds.2016.36.3339

[7]

Gerard Gómez, Josep–Maria Mondelo, Carles Simó. A collocation method for the numerical Fourier analysis of quasi-periodic functions. II: Analytical error estimates. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 75-109. doi: 10.3934/dcdsb.2010.14.75

[8]

Yutian Lei. Wolff type potential estimates and application to nonlinear equations with negative exponents. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 2067-2078. doi: 10.3934/dcds.2015.35.2067

[9]

Feiyao Ma, Lihe Wang. Schauder type estimates of linearized Mullins-Sekerka problem. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1037-1050. doi: 10.3934/cpaa.2012.11.1037

[10]

Y. Efendiev, Alexander Pankov. Meyers type estimates for approximate solutions of nonlinear elliptic equations and their applications . Discrete & Continuous Dynamical Systems - B, 2006, 6 (3) : 481-492. doi: 10.3934/dcdsb.2006.6.481

[11]

Steve Hofmann, Dorina Mitrea, Marius Mitrea, Andrew J. Morris. Square function estimates in spaces of homogeneous type and on uniformly rectifiable Euclidean sets. Electronic Research Announcements, 2014, 21: 8-18. doi: 10.3934/era.2014.21.8

[12]

Jiakun Liu, Neil S. Trudinger. On Pogorelov estimates for Monge-Ampère type equations. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 1121-1135. doi: 10.3934/dcds.2010.28.1121

[13]

Chiun-Chuan Chen, Chang-Shou Lin. Mean field equations of Liouville type with singular data: Sharper estimates. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 1237-1272. doi: 10.3934/dcds.2010.28.1237

[14]

Gary M. Lieberman. Schauder estimates for singular parabolic and elliptic equations of Keldysh type. Discrete & Continuous Dynamical Systems - B, 2016, 21 (5) : 1525-1566. doi: 10.3934/dcdsb.2016010

[15]

Weisong Dong, Tingting Wang, Gejun Bao. A priori estimates for the obstacle problem of Hessian type equations on Riemannian manifolds. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1769-1780. doi: 10.3934/cpaa.2016013

[16]

D. Bartolucci, L. Orsina. Uniformly elliptic Liouville type equations: concentration compactness and a priori estimates. Communications on Pure & Applied Analysis, 2005, 4 (3) : 499-522. doi: 10.3934/cpaa.2005.4.499

[17]

Xu Zhang, Chuang Zheng, Enrique Zuazua. Time discrete wave equations: Boundary observability and control. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1/2) : 571-604. doi: 10.3934/dcds.2009.23.571

[18]

Vilmos Komornik, Paola Loreti. Observability of rectangular membranes and plates on small sets. Evolution Equations & Control Theory, 2014, 3 (2) : 287-304. doi: 10.3934/eect.2014.3.287

[19]

Sylvain Ervedoza, Enrique Zuazua. Observability of heat processes by transmutation without geometric restrictions. Mathematical Control & Related Fields, 2011, 1 (2) : 177-187. doi: 10.3934/mcrf.2011.1.177

[20]

Chun Zong, Gen Qi Xu. Observability and controllability analysis of blood flow network. Mathematical Control & Related Fields, 2014, 4 (4) : 521-554. doi: 10.3934/mcrf.2014.4.521

2016 Impact Factor: 0.826

Metrics

  • PDF downloads (50)
  • HTML views (90)
  • Cited by (0)

Other articles
by authors

[Back to Top]